Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Oct 8, 2005, 2:00 PM EDT for Sullivan County, New York. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2005, 2:00 PM EDT (18:00 UTC)
- Expired
- Oct 8, 2005, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 2:30 PM EDT | FLOOD | 6 Sw Wurtsboro, NY | MINOR FLOODING WAS BEGINNING IN WESTBROOKVILLE. WATER WAS ALSO GETTING CLOSE TO THE BRIDGE ALONG ROUTE 209 IN WESTBROOKVILLE. |
| Oct 8, 3:30 PM EDT | FLASH FLOOD | 2 S Glen Spey, NY | ROADS FLOODED IN POND EDDY. |
| Oct 8, 3:30 PM EDT | FLASH FLOOD | 6 Sw Wurtsboro, NY | ROADS FLOODED IN WESTBROOKVILLE. |
| Oct 8, 3:30 PM EDT | FLASH FLOOD | Monticello, NY | ROADS FLOODED IN THE MONTICELLO AREA. |
| Oct 8, 5:00 PM EDT | FLASH FLOOD | 6 Sw Wurtsboro, NY | ROUTE 209 CLOSED AT ORANGE SULLIVAN COUNTY BORDER DUE TO FLOODING OF THE PINE KILL CREEK WHICH IS IN WESTBROOKVILLE. ROUTE 17 EXIT 113 IS NOW CLOSED FOR THRU TRAFFIC. |
| Oct 8, 5:40 PM EDT | FLOOD | Walker Valley, NY | FLOODING ALONG SHAWANGUNK KILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 081800
FFWBGM
NYC105-090000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SAT OCT 8 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SULLIVAN COUNTY IN CENTRAL NEW YORK
* UNTIL 800 PM EDT
* AT 150 PM EDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED THAT
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN SULLIVAN COUNTY.
FLOODING WAS JUST BEGINNING TO OCCUR ALONG ROUTE 209 IN
WESTBROOKVILLE IN THE SOUTHERN END OF THE COUNTY.
ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS EXPECTED IN
SULLIVAN COUNTY BY THE TIME THE RAIN ENDS LATE TONIGHT. THIS
ADDITIONAL RAINFALL WILL LEAD TO SIGNIFICANT FLOODING IN THE
WESTBROOKVILLE AREA IN SOUTHERN SULLIVAN COUNTY. MANY OTHER STREAMS
AND CREEKS IN SULLIVAN COUNTY WERE RAPIDLY RISING AS WELL. THE
ADDITIONAL RAINFALL WILL CAUSE MORE WIDESPREAD FLOOD PROBLEMS IN
SULLIVAN COUNTY.
A FLASH FLOOD WARNING MEANS THAT DANGEROUS FLOODING IS IMMINENT OR
OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. NEVER
DRIVE YOUR VEHICLE INTO AN AREA WHERE THE WATER COVERS THE ROADWAY.
LAT...LON 4157 7430 4145 7460 4138 7467 4149 7499
4187 7513 4201 7482 4185 7447
$$
NICOSIA1 follow-up statement
000
WGUS71 KBGM 082025
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
425 PM EDT SAT OCT 8 2005
NYC105-090000-
SULLIVAN NY-
425 PM EDT SAT OCT 8 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM EDT FOR SULLIVAN
COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW HEAVY RAIN FALLING ACROSS CENTRAL AND SOUTHERN SULLIVAN
COUNTY. RADAR SHOWED A BAND OF HEAVY RAIN EXTENDING ALL THE WAY
SOUTH TO NEAR BALTIMORE MARYLAND. THIS BAND OF HEAVY RAINFALL WILL
CONTINUE TO WORK NORTH INTO SULLIVAN COUNTY UNTIL AROUND 8 PM.
ABOUT 4 TO 5 INCHES OF RAIN HAS FALLEN OVER A WIDE AREA OF CENTRAL
AND SOUTHERN SULLIVAN COUNTY. ADDITIONAL RAINFALL OF 1 TO 3 INCHES
IS POSSIBLE BY THE TIME THE RAIN TAPERS DOWN. LOCALLY UP TO 8 INCHES
OF RAIN IS POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS.
THERE WERE SCATTERED REPORTS ACROSS THE CENTRAL AND SOUTHERN
PORTIONS OF THE COUNTY OF ROADS BECOMING FLOODED. ADDITIONAL HEAVY
RAINS WILL CAUSE MORE WIDESPREAD FLOOD PROBLEMS IN SULLIVAN COUNTY.
MANY STREAMS AND CREEKS LIKELY WILL SPILL THEIR BANKS AND MORE ROADS
WILL BECOME FLOODED. URBAN AND POOR DRAINAGE AREAS WILL CONTINUE TO
SEE SIGNIFICANT FLOOD PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 4157 7430 4145 7460 4138 7467 4149 7499
4187 7513 4201 7482 4185 7447
$$
NICOSIAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:15 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 8, 10:15 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1015 AM EDT SAT OCT 8 2005 .SHORT TERM...(TODAY) UPDATE...WITH LATEST 24 HOUR RAIN AMTS GENERALLY AVERAGING 1.5-2.5 INCHES WEST OF I-81 AND LTL RESPONSE TO RIVERS OR SMALL STREAMS...WE WILL BE DROPPING THE FLOOD WATCH OVER MOST OF CNTRL NY...BUT 2.5-3.5 INCH AMOUNTS...AND SOME MORE RAIN TO COME...WILL PROMPT US TO CONTINUE WATCH FOR THE WESTERN CATSKILLS...AND MOST OF NEPA. RADAR SHOWS SHARP CUTOFF TO STEADY RAIN FROM FINGER LAKES TO PA. STILL PLENTY OF MOISTURE SURGING NWD INTO THE SHALLOW FRONTAL BOUNDARY NOW SETUP ACROSS NEPA WHERE ANY ADDL HVY RAIN WILL FOCUS. STILL A FAIR AMT OF LIGHTER RAIN COMING NORTH FROM CNTRL PA...AND OBS CURRENTLY SHOW LGT RA AND DRIZZLE ONGOING IN FINGER LKS TO MHWK VLY. FEEL MORE LGT RAIN/DZ WILL CONTINUE OR SPREAD AGAIN THAT FAR NORTH THRU THE AFTERNOON AS NEXT SURGE COMES INTO THE AREA. NOT HEAVY...BUT ENOUGH TO BE NOTICEABLE AND GLOOMY SO HAVE NUDGED POPS UP AGAIN AND WILL GO WITH OCCASIONAL LGT RA OR DZ TO DELINEATE FROM AREAS TO THE SE WHERE STEADY RAIN WILL CONTINUE. MADE SOME ADJUSTMENTS TO HIGH TEMPERATURES AND HOURLY TRENDS WHICH ARE VERY TRICKY TODAY DUE TO SHARP GRADIENT NEAR FRONT. -JAB && .LONG TERM... NAM MOS HAS CATEGORICAL POPS SAT NGT INTO SUN NGT. WILL TAPER POPS OFF FROM CAT SAT NGT TO CHC SUN NGT. ALSO POPS TAPERED FROM LOW IN NW TO HIGH IN SE. PRECIP AMOUNTS ALSO TAPERED FROM LIGHT IN NW TO HEAVY IN SE. QPF LIGHTER THAN THE AMOUNTS IN THE NEXT 24 HOURS. FOR THE REST OF THE EXTENDED FROM TUESDAY ON STILL UNCERTAINTY WITH FRONTAL BOUNDARY NOT MOVING MUCH TO THE SE. SLOW MOVING WAVES CONTINUE ALONG FRONT. QUESTION ALSO HOW MUCH UL TROF IN WEST LIFTS AND FILLS AS IT MOVES E. MODELS GENERALLY AGREE ON UL HEIGHTS BECOMING MORE ZONAL BY NEXT WEEKEND. A WEAK TROF COULD BRING SOME SHOWERS FRIDAY BUT FOR NOW...WILL KEEP IT DRY FROM WEDNESDAY ON WITH FRONT TO COAST WED. FOR THIS PERIOD HAVE GONE WITH HPC GRIDS. -TAC && .AVIATION (08/12Z - 09/12Z)... CIGS HIGHLY VRBL IN THE COLD AIR BEHIND FRONT OVER CNY-NEPA. GENERALLY RANGING FROM LIFR TO MVFR. DO EXPECT TO SEE SOME IMPROVEMENT TO BORDERLINE IFR-MVFR THRU THE DAY WITH VSBYS 1-3 MILES. MDT RAIN AT AVP...TAPERS OFF TO DZ SYR-UCA. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH...DISCONTINUED FOR...ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-CORTLAND- CHENANGO-TIOGA-BROOME FLOOD WATCH...CONTINUED THRU NOON SUNDAY FOR... OTSEGO-DELAWARE-SULLIVAN .PA...FLOOD WATCH...DISCONTINUED FOR...BRADFORD FLOOD WATCH...CONTINUED FOR SUSQUEHANNA-WAYNE-PIKE-LACKAWANNA-LUZERNE-WYOMING CORRECTED W/W/A SECTION
Hazardous weather outlook, Oct 8, 2:33 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 233 AM EDT SAT OCT 8 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 233 AM EDT SAT OCT 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE AND TWO...A FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING. SEE THE FLOOD STATEMENT FOR DETAILS. .DAYS THREE THROUGH SEVEN...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.